February  2017, 10(1): 101-117. doi: 10.3934/dcdss.2017006

Discrete spin systems on random lattices at the bulk scaling

Zentrum Mathematik -M7, Technische Universität München, Boltzmannstrasse 3, 85748 Garching, Germany

Received  March 2015 Revised  June 2015 Published  December 2016

We study by Γ-convergence the stochastic homogenization of discrete energies on a class of random lattices as the lattice spacing vanishes. We consider general bounded spin systems at the bulk scaling and prove a homogenization result for stationary lattices. In the ergodic case we obtain a deterministic limit.

Citation: Marco Cicalese, Matthias Ruf. Discrete spin systems on random lattices at the bulk scaling. Discrete & Continuous Dynamical Systems - S, 2017, 10 (1) : 101-117. doi: 10.3934/dcdss.2017006
References:
[1]

M. A. Akcoglu and U. Krengel, Ergodic theorems for superadditive processes, J. Reine Ang. Math., 323 (1981), 53-67. doi: 10.1515/crll.1981.323.53.

[2]

R. Alicandro and M. Cicalese, A general integral representation result for continuum limits of discrete energies with superlinear growth, SIAM J. Math. Anal., 36 (2004), 1-37. doi: 10.1137/S0036141003426471.

[3]

R. Alicandro, A. Braides and M. Cicalese, book in preparation.

[4]

R. AlicandroA. Braides and M. Cicalese, Continuum limits of discrete thin films with superlinear growth densities, Calc. Var. and PDE, 33 (2008), 267-297. doi: 10.1007/s00526-008-0159-4.

[5]

R. AlicandroM. Cicalese and A. Gloria, Variational description of bulk energies for bounded and unbounded spin systems, Nonlinearity, 21 (2008), 1881-1910. doi: 10.1088/0951-7715/21/8/008.

[6]

R. AlicandroM. Cicalese and A. Gloria, Integral representation results for energies defined on stochastic lattices and application to nonlinear elasticity, Arch. Rat. Mech. Anal., 200 (2011), 881-943. doi: 10.1007/s00205-010-0378-7.

[7]

R. AlicandroM. Cicalese and M. Ruf, Domain formation in magnetic polymer composites: An approach via stochastic homogenization, Arch. Rat. Mech. Anal., 218 (2015), 945-984. doi: 10.1007/s00205-015-0873-y.

[8]

R. Alicandro and M. S. Gelli, Local and non local continuum limits of Ising type energies for spin systems, SIAM J. Math. Anal., 48 (2016), 895-931. doi: 10.1137/140997373.

[9]

A. Braides, Γ-convergence for Beginners, Oxford Lecture Series in Mathematics and its Applications 22, Oxford University Press, Oxford, 2002. doi: 10.1093/acprof:oso/9780198507840.001.0001.

[10]

A. Braides and M. Cicalese, Interfaces, modulated phases and textures in lattice systems, Arch. Rat. Mech. Anal., (2016), 1-41. doi: 10.1007/s00205-016-1050-7.

[11]

A. BraidesM. Cicalese and F. Solombrino, Q-tensor continuum energies as limits of head-to-tail symmetric spin systems, SIAM J. Math. Anal., 47 (2015), 2832-2867. doi: 10.1137/130941341.

[12]

A. Braides and A. Defranceschi, Homogenization of Multiple Integrals, Oxford Lecture Series in Mathematics and its Applications 12, Oxford University Press, New York, 1998.

[13]

A. Braides and L. Truskinovsky, Asymptotic expansions by Γ-convergence, Contin. Mech. Thermodyn., 20 (2008), 21-62. doi: 10.1007/s00161-008-0072-2.

[14]

G. Buttazzo, Semicontinuity, Relaxation and Integral Representation in the Calculus of Variations (Pitman Research Notes in Mathematics Ser. 207), 1989.

[15]

M. CicaleseM. Ruf and F. Solombrino, Chirality transitions in frustrated S2-valued spin systems, Math. Models Methods Appl. Sci., 26 (2016), 1481-1529. doi: 10.1142/S0218202516500366.

[16]

M. Cicalese and F. Solombrino, Frustrated ferromagnetic spin chains: A variational approach to chirality transitions, Journal of Nonlinear Science, 25 (2015), 291-313. doi: 10.1007/s00332-015-9230-4.

[17]

G. Dal Maso and L. Modica, Integral functionals determined by their minima, Rend. Semin. Mat. Univ. Padova, 76 (1986), 255-267.

[18]

G. Dal Maso and L. Modica, Nonlinear stochastic homogenization and ergodic theory, J. Reine. Ang. Math., 368 (1986), 28-42.

[19]

I. Fonseca and G. Leoni, Modern Methods in the Calculus of Variations: Lp Spaces Springer, New York, 2007.

[20]

D. GaleV. Klee and R. T. Rockafellar, Convex functions on convex polytopes, Proc. Amer. Math. Soc., 19 (1968), 867-873. doi: 10.1090/S0002-9939-1968-0230219-6.

show all references

References:
[1]

M. A. Akcoglu and U. Krengel, Ergodic theorems for superadditive processes, J. Reine Ang. Math., 323 (1981), 53-67. doi: 10.1515/crll.1981.323.53.

[2]

R. Alicandro and M. Cicalese, A general integral representation result for continuum limits of discrete energies with superlinear growth, SIAM J. Math. Anal., 36 (2004), 1-37. doi: 10.1137/S0036141003426471.

[3]

R. Alicandro, A. Braides and M. Cicalese, book in preparation.

[4]

R. AlicandroA. Braides and M. Cicalese, Continuum limits of discrete thin films with superlinear growth densities, Calc. Var. and PDE, 33 (2008), 267-297. doi: 10.1007/s00526-008-0159-4.

[5]

R. AlicandroM. Cicalese and A. Gloria, Variational description of bulk energies for bounded and unbounded spin systems, Nonlinearity, 21 (2008), 1881-1910. doi: 10.1088/0951-7715/21/8/008.

[6]

R. AlicandroM. Cicalese and A. Gloria, Integral representation results for energies defined on stochastic lattices and application to nonlinear elasticity, Arch. Rat. Mech. Anal., 200 (2011), 881-943. doi: 10.1007/s00205-010-0378-7.

[7]

R. AlicandroM. Cicalese and M. Ruf, Domain formation in magnetic polymer composites: An approach via stochastic homogenization, Arch. Rat. Mech. Anal., 218 (2015), 945-984. doi: 10.1007/s00205-015-0873-y.

[8]

R. Alicandro and M. S. Gelli, Local and non local continuum limits of Ising type energies for spin systems, SIAM J. Math. Anal., 48 (2016), 895-931. doi: 10.1137/140997373.

[9]

A. Braides, Γ-convergence for Beginners, Oxford Lecture Series in Mathematics and its Applications 22, Oxford University Press, Oxford, 2002. doi: 10.1093/acprof:oso/9780198507840.001.0001.

[10]

A. Braides and M. Cicalese, Interfaces, modulated phases and textures in lattice systems, Arch. Rat. Mech. Anal., (2016), 1-41. doi: 10.1007/s00205-016-1050-7.

[11]

A. BraidesM. Cicalese and F. Solombrino, Q-tensor continuum energies as limits of head-to-tail symmetric spin systems, SIAM J. Math. Anal., 47 (2015), 2832-2867. doi: 10.1137/130941341.

[12]

A. Braides and A. Defranceschi, Homogenization of Multiple Integrals, Oxford Lecture Series in Mathematics and its Applications 12, Oxford University Press, New York, 1998.

[13]

A. Braides and L. Truskinovsky, Asymptotic expansions by Γ-convergence, Contin. Mech. Thermodyn., 20 (2008), 21-62. doi: 10.1007/s00161-008-0072-2.

[14]

G. Buttazzo, Semicontinuity, Relaxation and Integral Representation in the Calculus of Variations (Pitman Research Notes in Mathematics Ser. 207), 1989.

[15]

M. CicaleseM. Ruf and F. Solombrino, Chirality transitions in frustrated S2-valued spin systems, Math. Models Methods Appl. Sci., 26 (2016), 1481-1529. doi: 10.1142/S0218202516500366.

[16]

M. Cicalese and F. Solombrino, Frustrated ferromagnetic spin chains: A variational approach to chirality transitions, Journal of Nonlinear Science, 25 (2015), 291-313. doi: 10.1007/s00332-015-9230-4.

[17]

G. Dal Maso and L. Modica, Integral functionals determined by their minima, Rend. Semin. Mat. Univ. Padova, 76 (1986), 255-267.

[18]

G. Dal Maso and L. Modica, Nonlinear stochastic homogenization and ergodic theory, J. Reine. Ang. Math., 368 (1986), 28-42.

[19]

I. Fonseca and G. Leoni, Modern Methods in the Calculus of Variations: Lp Spaces Springer, New York, 2007.

[20]

D. GaleV. Klee and R. T. Rockafellar, Convex functions on convex polytopes, Proc. Amer. Math. Soc., 19 (1968), 867-873. doi: 10.1090/S0002-9939-1968-0230219-6.

[1]

Viviana Alejandra Díaz, David Martín de Diego. Generalized variational calculus for continuous and discrete mechanical systems. Journal of Geometric Mechanics, 2018, 10 (4) : 373-410. doi: 10.3934/jgm.2018014

[2]

Bernard Dacorogna, Giovanni Pisante, Ana Margarida Ribeiro. On non quasiconvex problems of the calculus of variations. Discrete & Continuous Dynamical Systems - A, 2005, 13 (4) : 961-983. doi: 10.3934/dcds.2005.13.961

[3]

Daniel Faraco, Jan Kristensen. Compactness versus regularity in the calculus of variations. Discrete & Continuous Dynamical Systems - B, 2012, 17 (2) : 473-485. doi: 10.3934/dcdsb.2012.17.473

[4]

Nikos Katzourakis. Nonuniqueness in vector-valued calculus of variations in $L^\infty$ and some Linear elliptic systems. Communications on Pure & Applied Analysis, 2015, 14 (1) : 313-327. doi: 10.3934/cpaa.2015.14.313

[5]

Nikos Katzourakis. Corrigendum to the paper: Nonuniqueness in Vector-Valued Calculus of Variations in $ L^\infty $ and some Linear Elliptic Systems. Communications on Pure & Applied Analysis, 2019, 18 (4) : 2197-2198. doi: 10.3934/cpaa.2019098

[6]

Felix Sadyrbaev. Nonlinear boundary value problems of the calculus of variations. Conference Publications, 2003, 2003 (Special) : 760-770. doi: 10.3934/proc.2003.2003.760

[7]

Manuel Friedrich, Bernd Schmidt. On a discrete-to-continuum convergence result for a two dimensional brittle material in the small displacement regime. Networks & Heterogeneous Media, 2015, 10 (2) : 321-342. doi: 10.3934/nhm.2015.10.321

[8]

Weisheng Niu, Yao Xu. Convergence rates in homogenization of higher-order parabolic systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 4203-4229. doi: 10.3934/dcds.2018183

[9]

Zhuchun Li, Yi Liu, Xiaoping Xue. Convergence and stability of generalized gradient systems by Łojasiewicz inequality with application in continuum Kuramoto model. Discrete & Continuous Dynamical Systems - A, 2019, 39 (1) : 345-367. doi: 10.3934/dcds.2019014

[10]

Agnieszka B. Malinowska, Delfim F. M. Torres. Euler-Lagrange equations for composition functionals in calculus of variations on time scales. Discrete & Continuous Dynamical Systems - A, 2011, 29 (2) : 577-593. doi: 10.3934/dcds.2011.29.577

[11]

Delfim F. M. Torres. Proper extensions of Noether's symmetry theorem for nonsmooth extremals of the calculus of variations. Communications on Pure & Applied Analysis, 2004, 3 (3) : 491-500. doi: 10.3934/cpaa.2004.3.491

[12]

Nuno R. O. Bastos, Rui A. C. Ferreira, Delfim F. M. Torres. Necessary optimality conditions for fractional difference problems of the calculus of variations. Discrete & Continuous Dynamical Systems - A, 2011, 29 (2) : 417-437. doi: 10.3934/dcds.2011.29.417

[13]

Marco Cicalese, Antonio DeSimone, Caterina Ida Zeppieri. Discrete-to-continuum limits for strain-alignment-coupled systems: Magnetostrictive solids, ferroelectric crystals and nematic elastomers. Networks & Heterogeneous Media, 2009, 4 (4) : 667-708. doi: 10.3934/nhm.2009.4.667

[14]

Robert E. Miller. Homogenization of time-dependent systems with Kelvin-Voigt damping by two-scale convergence. Discrete & Continuous Dynamical Systems - A, 1995, 1 (4) : 485-502. doi: 10.3934/dcds.1995.1.485

[15]

Gabriella Bretti, Ciro D’Apice, Rosanna Manzo, Benedetto Piccoli. A continuum-discrete model for supply chains dynamics. Networks & Heterogeneous Media, 2007, 2 (4) : 661-694. doi: 10.3934/nhm.2007.2.661

[16]

Gisella Croce, Nikos Katzourakis, Giovanni Pisante. $\mathcal{D}$-solutions to the system of vectorial Calculus of Variations in $L^∞$ via the singular value problem. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 6165-6181. doi: 10.3934/dcds.2017266

[17]

Ioan Bucataru, Matias F. Dahl. Semi-basic 1-forms and Helmholtz conditions for the inverse problem of the calculus of variations. Journal of Geometric Mechanics, 2009, 1 (2) : 159-180. doi: 10.3934/jgm.2009.1.159

[18]

Hans Josef Pesch. Carathéodory's royal road of the calculus of variations: Missed exits to the maximum principle of optimal control theory. Numerical Algebra, Control & Optimization, 2013, 3 (1) : 161-173. doi: 10.3934/naco.2013.3.161

[19]

Ivar Ekeland. From Frank Ramsey to René Thom: A classical problem in the calculus of variations leading to an implicit differential equation. Discrete & Continuous Dynamical Systems - A, 2010, 28 (3) : 1101-1119. doi: 10.3934/dcds.2010.28.1101

[20]

Arnaud Debussche, Jacques Printems. Convergence of a semi-discrete scheme for the stochastic Korteweg-de Vries equation. Discrete & Continuous Dynamical Systems - B, 2006, 6 (4) : 761-781. doi: 10.3934/dcdsb.2006.6.761

2017 Impact Factor: 0.561

Metrics

  • PDF downloads (9)
  • HTML views (87)
  • Cited by (0)

Other articles
by authors

[Back to Top]